Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Spot on leg, indented, burns in the sun, losing muscle and fat. Is it varicose veins?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
For several years I have had a spot about the size of a quarter that was indented and burns lightly especially in the sun. Now the are is much larger and I appear to be loosing muscle and fat in that leg as compared to my other leg. Area now is about the size of my hand. this area is on the front of my leg about 3 inches up from the ankle. My doctor keeps telling me its varicos veins ?? I am not convinced. Can you offer another suggestion
Posted Thu, 7 Jun 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
An indented area in the leg which burns on getting exposed to the sun could be just a hypersensitive patch of skin due to sun burns. The loss of muscle and fat in the area needs to be investigated. Most of the times it is due to disuse atrophy.
Do you have any pain during walking? Any history of trauma?
A good close up picture of the lesion will be very much appreciated. This will help in understanding your problem better. You may attach a pic using the "upload your reports" feature on the query page-left hand side.
I will try to help you better after seeing the picture.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor